Oregon vape death patient used THC device from dispensary

Henrietta Strickland
September 6, 2019

USA public health officials last Friday reported a rise in the number of cases of respiratory illness possibly related to the use of e-cigarettes from across 25 states. It also said people should avoid using e-cigarettes. "They're subject to minimal safety standards and oversights, exposing users to unsafe chemicals. and they are getting into the hands of more and more young people", Wyden said.

The two people had been hospitalized after utilizing e-cigarettes to inhale cannabis or cannabis oils, the County Health Services Agency mentioned in a news release.

As of late August the U.S. Centers for Disease Control and Prevention (CDC) reported 215 cases of severe respiratory disease were under investigation.

Individuals who use e-cigarette products are suggested to look at for signs similar to cough, shortness of breath, and chest ache. That is a commonly available nutritional supplement not known to cause harm when taken as a vitamin supplement or applied to the skin.

The oil form, called Vitamin E acetate, needs to be heated at a very high temperature to turn into a vapor, the Post wrote. Many patients have told officials and clinicians that they bought cannabis products off the street.

"Those of us who've been involved in tobacco control issues for decades are astonished that we now seem to have lost sight of the lessons of the past", said Dr. Andrew Pipe, a professor in the Faculty of Medicine at the University of Ottawa. Though no specific product has yet been identified, many patients reportedly using products that contained tetrahydrocannabinol (THC).

"The number of samples we have received continues to increase and we now have over 100 samples for testing", Felberbaum says.

When talking about vaping in the warning, Health Canada refers to nicotine and cannabis vaping that uses an electronic product.

Do not modify e-cigarette or vaping products or add any substances to them not intended by the manufacturer.

"This is a situation of people buying products that have been laced with markedly elevated amounts of vitamin E", Zucker says.

The victim, whose name and age was not made public, died in OR in July after using an e-cigarette OR vaping device that contained marijuana, according to the state's Health Authority. "These unregulated products are not tested and may contain harmful substances", the department warns. Previously, CDPHE said they were investigating three suspected cases after the first case was confirmed.

Perhaps hinting at the suspected cause of the lung illnesses, which present similarly to pneumonia, have left several in medically induced comas and are implicated in at least two deaths, United States officials last week warned against bootleg e-liquids.

Other reports by Click Lancashire

Discuss This Article

FOLLOW OUR NEWSPAPER